Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Had breast augmentation done. Felt sharp pain below the site of injection after moving. Worrisome

User rating for this question
Very Good
Answered by

Oncologist, Surgical
Practicing since : 2008
Answered : 576 Questions
Question
Hi I had breast augmentatiom last Monday April first today I moved wrong and got a burning sharp like pain In the vain they used to hook my IV up to its not numb and puffy and it almost feels like I pulled something is my vain that burns or some kind of sharp pain my vain is puffy about a inch and a half or two inches down from the iv injection site should I worry
Posted Mon, 29 Apr 2013 in Women's Health
 
 
Answered by Dr. Rohan Khandelwal 17 minutes later
Dear Ma'am,

Sorry to hear about your problem. This is common problem after IV lines and it is known as superficial thrombophlebitis (inflammation and swelling of the vein). In this condition the vein becomes hard and cord like. There is pain over the site with movement of the hand and arm and it sometimes causes stinging or a burning sensation as well.
This condition usually resolves on its own within a few days/ week. You can use a local heparin ointment (thrombophob) to relieve the pain and to hasten the recovery.

Hope you get well soon.
Above answer was peer-reviewed by
 
Follow-up: Had breast augmentation done. Felt sharp pain below the site of injection after moving. Worrisome 3 minutes later
So it's more then likely not a XXXXXXX why did it happen a week later should the numbness go away soon sorry to bother you again
 
 
Answered by Dr. Rohan Khandelwal 2 minutes later
Dear Ma'am,

It is usually brought to notice by the pain and the cord like vessel. This clot is present in the superficial vessels and has no risk of travelling anywhere and causing any other problem (unlike clots in the leg veins).
The pain would subside within a week.

Hope I have answered your query.
Above answer was peer-reviewed by
 
Follow-up: Had breast augmentation done. Felt sharp pain below the site of injection after moving. Worrisome 0 minute later
I had very little bruising at all and no numbness and burning like sharp pains till today it's not at the injection site but inches below it were it connects with another vain I think
Thank you very much
 
 
Answered by Dr. Rohan Khandelwal 1 hour later
Dear Ma'am,

The inflammation spreads slightly and that is why the pain is felt both above and below the site as well. Hope it gets well soon.

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor